Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 111, NWS Atlanta, GA

April 10, 2009Lumpkin County, Union County, White County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 10, 2009, 1:03 PM EDT for Lumpkin County, Union County, White County, Georgia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 1:03 PM EDT (17:03 UTC)
Expired
Apr 10, 2009, 1:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Lumpkin County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 152 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 1:15 PM EDTHAIL 110 N Dahlonega, GA
Apr 10, 1:40 PM EDTHAIL 0.25Sautee, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 101703
SVRFFC
GAC187-291-311-101745-
/O.NEW.KFFC.SV.W.0111.090410T1703Z-090410T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN UNION COUNTY IN NORTH CENTRAL GEORGIA
  WHITE COUNTY IN NORTHEAST GEORGIA

* UNTIL 145 PM EDT

* AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST
  OF DAHLONEGA...MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLEVELAND...HELEN AND UNICOI STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR
NORTHWEST GEORGIA.

&&

LAT...LON 3458 8364 3445 8408 3451 8416 3459 8418
      3479 8374 3478 8370 3479 8367
TIME...MOT...LOC 1703Z 243DEG 47KT 3451 8413

$$
1 follow-up statement
000 
WWUS52 KFFC 101724
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT FRI APR 10 2009

GAC291-311-101745-
/O.CON.KFFC.SV.W.0111.000000T0000Z-090410T1745Z/
WHITE GA-UNION GA-
124 PM EDT FRI APR 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR SOUTHEASTERN UNION AND WHITE COUNTIES...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CAMP COLEMAN LAKE...MOVING NORTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
QUALATCHEE LAKE...CLEVELAND...WHITLEY GAP SHELTER...SMITHGALL WOODS
CONSERVATION AREA...LEAF...ROBERTSTOWN...HELEN...UNICOI STATE PARK...
SAUTEE AND ANNA RUBY FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3479 8367 3458 8364 3452 8383 3455 8386
      3460 8386 3463 8388 3466 8402 3463 8387
      3471 8385 3472 8389 3479 8374 3478 8370
TIME...MOT...LOC 1724Z 241DEG 30KT 3462 8383

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:25 AM EDT, 7 hours 38 minutes earlier.

Area forecast discussion, Apr 10, 5:25 AM EDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EDT FRI APR 10 2009

.SHORT TERM /TODAY THROUGH SUNDAY/...

MAIN CONCERN FOR THE SHORT TERM IS OBVIOUSLY SEVERE WEATHER THREAT
TODAY AND TONIGHT. CLOSED UPPER LOW OVER THE SOUTHERN PLAINS WILL
PROPAGATE EAST DURING THE DAY TODAY. SYSTEM WILL DAMPEN OUT WITH
TIME AND SURFACE LOW WILL GRADUALLY BEGIN TO FILL...BUT MOISTURE
RETURN AHEAD OF THE APPROACHING COLD FRONT WILL ALLOW INSTABILITY
TO INCREASE SIGNIFICANTLY DURING THE DAY. WARM FRONT WELL TO OUR
NORTH AND WE ARE SOLIDLY IN THE WARM SECTOR. GFS/NAM/ECMWF IN
GENERAL AGREEMENT ON TIMING WITH FIRST ROUND OF THUNDER MOVING
THROUGH THIS MORNING AS REMNANTS OF CONVECTIVE ACTIVITY CURRENTLY
IN NORTHEAST MISSISSIPPI AT AFD TIME. DRY SLOT BEHIND THIS INITIAL
ACTIVITY WILL ALLOW THE REGION TO DESTABILIZE FURTHER FOR THE
AFTERNOON...WHICH IS WHEN IT GETS INTERESTING. NAM SLIGHTLY SLOWER
THAN GFS WITH THIS SECOND ROUND AND SREF SEEMS TO LEAN TOWARD THE
NAM TIMING. ALL MODELS ARE LEANING HEAVILY TOWARD CONVECTIVE
ACTIVITY CONFINED TO NORTH GEORGIA...WITH HARDLY ANY IN CENTRAL
GEORGIA...BUT GIVEN THE MOISTURE RETURN AND APPROACHING FRONT AM
NOT WILLING TO PULL BACK ON CONVECTION IN CENTRAL GEORGIA JUST
YET.

AS FAR AS SEVERE CHANCES FOR THIS AFTERNOON...CAPES BETWEEN
1200-1800 J/KG...60+KT 0-6KM SHEAR... 200-300 M2/S2 0-1KM SRH...
50+ KT LLJ...AND 500MB TEMPS DECREASING RAPIDLY THROUGH THE
EVENING HOURS FROM -15C TO -20C IN NORTH GEORGIA. THIS CERTAINLY
DOES NOT COVER THE ENTIRE SPECTRUM OF VALUES...BUT END RESULT IS
NORTHERN HALF OF CWA IN MODERATE RISK FOR DAY1. WITH THE PROXIMITY
OF THE UPPER LOW...NO SURPRISE THAT WITH THE AMOUNT OF SHEAR IN
PLACE TO SUSTAIN LONG-LIVED SUPERCELLS WITH STRONG UPDRAFTS...
LARGE HAIL IS THE MAIN THREAT BUT WITH THE LLJ AND LOW LEVEL SHEAR
PARAMETERS DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE.
ALONG THOSE LINES...FORECAST HODOGRAPHS FOR TODAY ARE VERY
IMPRESSIVE WITH A NICE CLOCKWISE CURVE. HAVE CONTINUED SEVERE
WORDING IN THE GRIDS BUT ADDED MENTION OF LARGE HAIL AND DAMAGING
WINDS TO LINE UP WITH THE MODERATE RISK AREA...THOUGH OF COURSE
THE LINE IS SUBJECT TO CHANGE.

WITH THE STRONG LLJ MOVING INTO THE AREA...WILL BE CONTINUING THE
WIND ADVISORY FOR THE MOUNTAINS THIS AFTERNOON AND EVENING.

UPPER LOW IS ABSORBED BY LONGWAVE TROUGH AND IS ONLY A SHORTWAVE
IMPULSE BY THE TIME THE SYSTEM MOVES OUT ON SATURDAY. HIGH
AMPLITUDE PATTERN IN PLACE ALLOWS A COOL HIGH PRESSURE TO SLIDE
EAST ACROSS SOUTHERN CANADA AND RIDGE DOWN THE EASTERN SLOPES OF
THE APPALACHIANS ON SUNDAY. CURRENT ADVERTISED HIGH TEMPS MAY BE
TOO WARM AS CLASSICAL CAD SETS UP. THIS WILL BE A FACTOR ON MONDAY
AS MEANWHILE ANOTHER SYSTEM GEARS UP OVER THE SOUTHERN PLAINS.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

ECMWF (00Z RUN) IS SLOWER THAN THE GFS WITH THIS NEXT SYSTEM...
WHICH IS PROBABLY A MORE REASONABLE SOLUTION GIVEN THE AMPLITUDE
OF THE RIDGE OVER THE EASTERN PART OF THE COUNTRY AND THE STRENGTH
OF THE CAD...THOUGH THE ECMWF DOES NOT USUALLY HANDLE CAD VERY
WELL. THE COLD DOME IN NORTHEAST GEORGIA WILL CERTAINLY HAVE A
STABILIZING INFLUENCE...BUT THEN AGAIN THE INHERENT HELICITY
ASSOCIATED WITH THE WEDGE FRONT...WHEREVER IT SETS UP...MAY
PROVIDE FOR AN INTERESTING SITUATION AS THE COLD FRONT APPROACHES
MONDAY MORNING. ECMWFS TIMING WOULD IMPLY INCREASED INSTABILITY
WITH THE SLIGHTLY SLOWER EASTWARD PROGRESSION...BUT BOTH MODELS
ARE INDICATING A LOT OF PRECIP IN THE NORTHERN GULF/FLORIDA
PANHANDLE...WHICH MAY SERVE TO CUT OFF THE DOWNSTREAM
PRECIPITATION (THAT IS...US). IN ANY EVENT...IT COULD BE A
POTENTIAL SEVERE WEATHER PRODUCER ALONG THE WEDGE FRONT...OR
SIMPLY A RAIN-MAKER WITH THE COOL OVERRUNNING PRECIPITATION.

GFS MOVES US INTO A NEAR-ZONAL FLOW PATTERN BY MIDWEEK AS THE
UPPER LOW SHIFTS NORTHEAST TOWARD THE GREAT LAKES...WHEREAS THE
ECMWF KEEPS THE UPPER LOW FURTHER SOUTH (OHIO VALLEY) WITH A
DEEPER TROUGH AND PRECIP LINGERING. SHOULD HAVE A LULL FOR A DAY
OR SO BEFORE THE NEXT LOW IN THE VERY PROGRESSIVE SERIES OF
SYSTEMS APPROACHES. CONFIDENCE EXTREMELY LOW THIS FAR OUT AS GFS
HAS SIGNIFICANT AMOUNT OF CONVECTIVE PRECIP (WITH A LOT OF
FEEDBACK) ACROSS THE DEEP SOUTH THURSDAY MORNING WHILE ECMWF IS
STILL IN THE SOUTHERN PLAINS. HAVE TAKEN A COMPROMISE ON THE
TIMING AND HAVE KEPT POPS TO AT MOST LOW CHANCE.

&&

.AVIATION...
RADAR SHOWS INITIAL PUNCH OF SHOWERS AND THUNDERSTORMS FASTLY
APPROACHING NW GA THIS MORNING. EXPECT THIS ACTIVITY TO WEAKEN AS IT
MOVES INTO THE WESTERN REACHES OF THE STATE. SHOULD SEE SOME SHOWER
ACTIVITY PUSH INTO THE ATLANTA AREA BY 14Z IF NOT SOONER SO MAY
START OUT WITH VCSH WITH THE 12Z ISSUANCE...BUT THE RADAR TRENDS
WILL HELP DECIDE THAT. OTHERWISE...EXPECT MVFR CIGS TO DEVELOP THIS
MORNING...MAINLY AROUND THE 2500 FT RANGE...AND MODELS SUGGEST THESE
CIGS WILL PREVAIL TODAY. HOWEVER...AFTER THIS INITIAL CONVECTIVE
SURGE THIS MORNING... AND THE AIRMASS RE-CHARGES AHEAD OF THE COLD
FRONT LATER THIS AFTERNOON...THE CIG MIGHT INCREASE INTO THE LOW VFR
RANGE BRIEFLY BY AFTERNOON...BUT INCLINED TO JUST HOLD ONTO MVFR FOR
NOW. STILL EXPECT THE GREATER TSTM THREAT AT ATL TO BE IN THE LATE
AFTERNOON-EARLY EVENING HOURS AS CURRENT TAFS SUGGEST. SHOWERS AND
TSTMS REMAIN POSSIBLE THRU THE EVENING UNTIL THE FRONT PUSHES ACROSS
THE ATLANTA AREA SOMETIME AROUND 06Z TONIGHT. MODELS SUGGEST LOW
ST/SC BEHIND THE FRONT MIGHT HOLD CIGS DOWN IN THE MVFR OR EVEN IFR
RANGE AFTER THE FROPA INTO THE MID SATURDAY MORNING HOURS.
OTHERWISE... A GUSTY SW WIND IS ON TAP TODAY AHEAD OF THE
APPROACHING COLD FRONT. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  54  71  45  70 /  80  70   5   5   5
ATLANTA         71  52  68  49  71 /  90  50   0   5   5
BLAIRSVILLE     63  47  64  42  66 / 100  70  10   5   5
CARTERSVILLE    72  49  64  43  72 /  90  50  10  10   5
COLUMBUS        76  58  74  51  76 /  40  40   5   5   5
GAINESVILLE     69  52  67  46  67 /  90  60  10  10   5
MACON           77  55  75  50  76 /  40  50   5   5   5
ROME            72  50  67  46  73 / 100  50   5   5   5
PEACHTREE CITY  72  52  70  47  71 /  80  40   0   5   5
VIDALIA         77  62  77  53  76 /  20  40   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR THE
FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

TDP
Hazardous weather outlook, Apr 10, 11:22 AM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1122 AM EDT FRI APR 10 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1122 AM EDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI
VALLEY REGION THIS AFTERNOON AND INTO THE LOWER OHIO VALLEY REGION
DURING THE EVENING HOURS. THIS SYSTEM WILL DRAG A STRONG COLD
FRONT ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING AND EARLY
MORNING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LARGE HAIL
AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DISCUSSION...
INCREASING SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM
WILL SERVE TO INCREASE MOISTURE AND INSTABILITIES OVER THE REGION
THROUGH THE AFTERNOON. AS THE UPPER LEVEL SYSTEM AND ASSOCIATED
COLD FRONT MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON...THE
ATMOSPHERE WILL RAPIDLY DESTABILIZE. CAPES WILL INCREASE TO 1200
TO 1800 AHEAD OF THE COLD FRONT WITH LIFTED INDEX VALUES
DECREASING TO AROUND -5. THE GREATEST THREAT OF STRONG STORMS WILL
OCCUR BETWEEN THE EARLY AFTERNOON AND LATE EVENING HOURS. AS THE
COLD FRONT APPROACHES NORTHWEST GEORGIA BY MID TO LATE
AFTERNOON....STRONG TO SEVERE STORMS WILL LIKELY BECOME MORE
NUMEROUS...SPREADING EASTWARD ACROSS NORTH AND CENTRAL GEORGIA
DURING THE EVENING HOURS. ALTHOUGH THE THREAT OF SEVERE WEATHER
EXISTS ACROSS THE ENTIRE STATE....THE GREATER LARGE HAIL AND
ISOLATED TORNADO THREAT WILL BE GENERALLY ALONG AND NORTH OF A
LINE FROM LA GRANGE TO MILLEDGEVILLE...WHERE MORE FAVORABLE
VERTICAL WIND SHEAR AND TEMPERATURE PROFILES WILL OCCUR. THE
SEVERE WEATHER THREAT WILL GREATLY DIMINISH AFTER MIDNIGHT WITH
THE PASSAGE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT...AND
AGAIN THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON
AND EVENING.

In the hours before

Local storm report, Apr 10, 8:10 AM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 AM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HAIL             TRION                   34.54N 85.31W
04/10/2009  E0.88 INCH       CHATTOOGA          GA   PUBLIC

0750 AM     HAIL             3 S DALTON              34.73N 84.97W
04/10/2009  E1.00 INCH       WHITFIELD          GA   PUBLIC

            HAIL OCCURED BETWEEN 750 AM AND 8 AM NEAR OLD DIXIE HWY.

&&

GRIFFITH
Special weather statement, Apr 10, 8:12 AM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 AM EDT FRI APR 10 2009

GAZ014>016-022-023-101245-
812 AM EDT FRI APR 10 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
FORSYTH...HALL...DAWSON...LUMPKIN AND WHITE COUNTIES UNTIL 845 AM
EDT...

AT 810 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NIMBLEWILL TO DUCKTOWN...MOVING EAST AT 45
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS FORSYTH...HALL...DAWSON...LUMPKIN AND WHITE COUNTIES THROUGH
845 AM EDT.
Special weather statement, Apr 10, 8:28 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
828 AM EDT FRI APR 10 2009

GAZ005>007-012>014-020-021-101300-
828 AM EDT FRI APR 10 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
CHEROKEE...BARTOW...PICKENS...DAWSON...GORDON...GILMER...FANNIN AND
MURRAY COUNTIES UNTIL 900 AM EDT...

AT 827 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COHUTTA WILDERNESS TO 6 MILES WEST OF
WHITE...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS CHEROKEE...BARTOW...PICKENS...DAWSON...GORDON...GILMER...
FANNIN AND MURRAY COUNTIES THROUGH 900 AM EDT. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Apr 10, 9:13 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 AM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     TSTM WND DMG     ROME                    34.26N 85.19W
04/10/2009                   FLOYD              GA   COUNTY OFFICIAL

            TREE FELL ON A HOUSE IN ROME.

&&

JLF
Special weather statement, Apr 10, 11:48 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 AM EDT FRI APR 10 2009

GAZ023>025-027-034-035-101630-
1148 AM EDT FRI APR 10 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BARROW...GWINNETT...MADISON...JACKSON...BANKS AND HALL COUNTIES UNTIL
1230 PM EDT...

AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOG MOUNTAIN...MOVING EAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BARROW...GWINNETT...MADISON...JACKSON...BANKS AND HALL COUNTIES
THROUGH 1230 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Apr 10, 12:47 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1247 PM EDT FRI APR 10 2009

GAZ015-016-101715-
1247 PM EDT FRI APR 10 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
LUMPKIN AND WHITE COUNTIES UNTIL 115 PM EDT...

AT 1246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PORTER SPRINGS...MOVING NORTHEAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN AND WHITE COUNTIES THROUGH 115 PM EDT. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:30 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Polk, Walker45 min
Apr 10, 8:00 AM EDTSevere Thunderstorm WarningFFCBartow, Catoosa, Floyd, Gordon, Murray, Whitfield34 min
Apr 10, 8:19 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Paulding, Polk41 min
Apr 10, 1:32 PM EDTSevere Thunderstorm WarningFFCBanks13 min
Apr 10, 4:19 PM EDTSevere Thunderstorm WarningFFCDade, Walker41 min
Apr 10, 4:30 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker45 min
Apr 10, 4:36 PM EDTTornado WarningFFCDade, Walker27 min
Apr 10, 4:43 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield47 min
Apr 10, 4:53 PM EDTTornado WarningFFCChattooga, Floyd, Walker37 min
Apr 10, 4:59 PM EDTTornado WarningFFCCatoosa, Walker22 min
Apr 10, 5:01 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd44 min
Apr 10, 5:05 PM EDTTornado WarningFFCGilmer, Gordon, Murray, Pickens25 min
Apr 10, 5:11 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield49 min
Apr 10, 5:13 PM EDTTornado WarningFFCChattooga, Floyd62 min
Apr 10, 5:19 PM EDTTornado WarningFFCGordon, Murray, Whitfield41 min
Apr 10, 5:20 PM EDTSevere Thunderstorm WarningFFCLumpkin, White40 min
Apr 10, 5:26 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray64 min
Apr 10, 5:26 PM EDTTornado WarningFFCBartow, Gordon49 min
Apr 10, 5:29 PM EDTTornado WarningFFCGilmer, Murray46 min
Apr 10, 5:33 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton28 min
Apr 10, 5:36 PM EDTSevere Thunderstorm WarningFFCGwinnett, Hall14 min
Apr 10, 5:36 PM EDTTornado WarningFFCGordon24 min
Apr 10, 5:40 PM EDTTornado WarningFFCWhite23 min
Apr 10, 5:42 PM EDTTornado WarningFFCGilmer, Pickens48 min
Apr 10, 5:53 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer37 min
Apr 10, 5:55 PM EDTSevere Thunderstorm WarningFFCHall50 min
Apr 10, 5:55 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens35 min
Apr 10, 6:00 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard60 min
Apr 10, 6:02 PM EDTTornado WarningFFCDawson, Gilmer, Lumpkin, Pickens43 min
Apr 10, 6:07 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee53 min
Apr 10, 6:11 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth49 min
Apr 10, 6:13 PM EDTTornado WarningFFCBanks, Hall47 min
Apr 10, 6:14 PM EDTTornado WarningFFCCherokee, Dawson, Forsyth61 min
Apr 10, 6:17 PM EDTSevere Thunderstorm WarningFFCBartow28 min
Apr 10, 6:21 PM EDTSevere Thunderstorm WarningFFCLumpkin, Union, White39 min
Apr 10, 6:25 PM EDTTornado WarningFFCCarroll, Heard50 min
Apr 10, 6:26 PM EDTSevere Thunderstorm WarningFFCHall, Lumpkin34 min
Apr 10, 6:31 PM EDTTornado WarningFFCHall44 min
Apr 10, 6:34 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd41 min
Apr 10, 6:38 PM EDTSevere Thunderstorm WarningFFCCoweta67 min
Apr 10, 6:43 PM EDTTornado WarningFFCBartow, Cherokee47 min
Apr 10, 6:50 PM EDTTornado WarningFFCGwinnett, Hall25 min
Apr 10, 6:52 PM EDTSevere Thunderstorm WarningFFCGwinnett, Hall53 min
Apr 10, 6:58 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton47 min
Apr 10, 7:01 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson44 min
Apr 10, 7:04 PM EDTTornado WarningFFCCoweta, Fayette43 min
Apr 10, 7:08 PM EDTSevere Thunderstorm WarningFFCBartow52 min
Apr 10, 7:12 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk48 min
Apr 10, 7:16 PM EDTTornado WarningFFCBanks, Jackson, Madison29 min
Apr 10, 7:19 PM EDTTornado WarningFFCForsyth, Fulton, Gwinnett41 min
Apr 10, 7:20 PM EDTTornado WarningFFCHeard40 min
Apr 10, 7:26 PM EDTTornado WarningFFCBartow, Paulding, Polk49 min
Apr 10, 7:28 PM EDTTornado WarningFFCClayton, Fayette, Henry, Spalding45 min
Apr 10, 7:28 PM EDTTornado WarningFFCJackson, Madison47 min
Apr 10, 7:35 PM EDTTornado WarningFFCCarroll, Haralson, Paulding40 min
Apr 10, 7:37 PM EDTTornado WarningFFCBarrow, Gwinnett, Jackson53 min
Apr 10, 7:42 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Forsyth, Fulton, Gwinnett48 min
Apr 10, 7:45 PM EDTSevere Thunderstorm WarningFFCCoweta60 min
Apr 10, 7:50 PM EDTTornado WarningFFCClarke, Jackson, Madison, Oglethorpe40 min
Apr 10, 7:54 PM EDTTornado WarningFFCForsyth, Fulton, Gwinnett36 min
Apr 10, 7:59 PM EDTSevere Thunderstorm WarningFFCCobb, Fulton31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.